MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a surgery for abdominal angiogram, atherectomy and balloon angioplasty, the micropuncture transitionless pedal access set, nitinol wire guide, broke off.The surgeon achieved tibial access of the anterior tibial artery.The head of the guide wire, included within the anterior tibial access kit, which also includes the 4 french sheath, sheared off into the tibial artery, which was already occluded.The surgeon was able to retrieve and pull the wire out of the tibial artery, but the wire became lodged in the subcutaneous tissue.The surgeon attempted twice to remove the wire, but deemed that it was unsafe to remove the wire blindly using fluoroscopy and a hemostat.The surgeon decided it was safer to leave the wire in the subcutaneous tissue.The surgeon did not proceed with the anterior tibial artery revascularization.Further information was requested regarding the patient's status, however, no additional information has been received.
 
Additional Manufacturer Narrative
The information in this report, excluding evaluation, was provided to the manufacturer via (b)(4).Additional information: (b)(6).Investigation - evaluation a review of the complaint history, device history record, documentation, specifications and quality control of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record noted one nonconformance for a broken solder near the tip which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Without visual, dimensional, and/or functional testing of the product, the manufacturer was unable to determine if the reported event was related to a manufacturing issue.Clinical factors that may have contributed to the reported event include the patient's occluded tibial artery.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6413105
Report Number1820334-2017-00513
Device Sequence Number13637532
Product Code DYB
UDI-Device Identifier00827002029729
UDI-Public(01)00827002029729(17)191209(10)7506862
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-401-PEDAL-NT-U-SST
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight86